Nebraska, 2001Hail in Nebraska, July 2, 2001
July 2, 2001 · NWS OAX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 2, 2:25 PM CST, 7 hours 45 minutes earlier.
Area forecast discussion, Jul 2, 2:25 PM CST, 7 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
325 PM CDT MON JUL 2 2001
THUNDERSTORM CHCS RMN FCST CONCERN THROUGH TUE WITH TEMPS THE MAIN
CHALLENGE ON WED. WENT WITH ETA/AVN BLEND THIS FCST PD.
SHORT TERM...AT 20Z WRMFNT WAS ESTIMATED NR AN ANW-OLU-FNB LINE WITH
SECOND BNDRY FM FSD VCNTY TO NR VTN/CDR AND N-S REMNANTS OF OLD
OUTFLOW NR MO RVR. WITH CLOUD ELEMENTS INCREASING NR INTERSECTIONS
OF BNDRYS NW OF FCST AREA...AND A FEW LTG STRIKES SHOWG UP IN
SD...FEEL THIS AREA WILL BE THE FIRST TO SEE DEVELOPMENT NR OAX
CWA. MESOETA RMND FAIRLY CONSISTENT IN DVLPG MCS NCNTRL NEBR AND
DROPG PCPN AREA SE THIS EVENING. THIS LOOKS PLAUSIBLE AND THUS WILL
KEEP THE FAIRLY HIGH POPS GOING. FIRST MCS COULD WEAKEN AS IT MOVS
TWD/INTO SERN NEBR SO WL KEEP A LTL LOWER POPS IN THAT LOCATION.
THEN 2ND AREA OF CONVECTION COULD DVLP FAR NERN NEBR LATER TNGT
SIMILAR TO LAST NGT AND DROP TWD ECNTRL ZONES BY TUE MORNING. PREV
FCST LOWS LOOK GOOD.
FOR TUE...OUTFLOW COULD CONTAMINATE SCENARIO...BUT BELIEVE FNT WL
WORK SLOWLY SE ACRS FCST AREA SETTING UP IN SERN NEBR BY LATE AFTN.
ETA'S INSTABILITY FCST IS HIGH WITH OVR 4000 J/KG CAPE AND 0-6KM
SHEAR BULLSEYE MOVG ACRS FCST AREA. IF TSTMS DO DVLP IT COULD BE
QUITE ACTIVE. SO...PREV FCST OF RELATIVELY HIGH POPS LOOK GOOD AS
DO TEMPS.
SOME QUESTION TO HOW FAR S FNT WL MOV...IF IT DOES...TUE NGT/WED AS
UPR RDG RMNS NRLY STATIONARY. ATTM WILL COUNT ON ENOUGH CONVECTION
TO PUSH IT SE OF NERN NEBR BY WED AND LEAVE NRN 1/2 OF CWA DRY ON
WED. WL CONT SMALL POPS POPS ACROSS THE S. WITH ERLY SFC FLOW
COOLER AVN MAV TEMPS LOOK A LTL BTR THAN NGM.
.OMA...NONE
CHERMOK
In the hours before
Special weather statement, Jul 2, 4:15 PM CST, 5 hours 55 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-031030-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
515 PM CDT MON JUL 2 2001
STORM SPOTTER ACTIVATION WILL PROBABLY BE REQUIRED OVER PARTS OF
EASTERN NEBRASKA AND SOUTHWEST IOWA THIS EVENING AND OVERNIGHT.
ACTIVATION IS MOST LIKELY THIS EVENING NORTH OF A LINE FROM
COLUMBUS TO BLAIR AND RED OAK IOWA.
A WARM FRONT CURVED FROM WESTERN NEBRASKA TO SOUTHERN SOUTH DAKOTA
AND THEN INTO WESTERN IOWA LATE MONDAY AFTERNOON. MOISTURE WAS
POOLING IN THE VICINITY OF THE FRONT. THUNDERSTORMS SHOULD DEVELOP
THIS EVENING...AND THEN DEVELOP TOWARD THE SOUTH OR SOUTHEAST. THE
COMBINATION OF SHEAR AND INSTABILITY SUGGEST THAT THUNDERSTORMS
COULD BECOME ORGANIZED WITH A THREAT OF LARGE HAIL AND DAMAGING
WINDS INTO THE EARLY MORNING HOURS. THE MAIN THREAT IS EXPECTED
TO SHIFT MORE TOWARD HEAVY RAIN LAT/E TONIGHT.
MILLER
Special weather statement, Jul 2, 6:10 PM CST, 4 hours before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-031035-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
710 PM CDT MON JUL 2 2001
STORM SPOTTER ACTIVATION WILL PROBABLY BE REQUIRED ACROSS PARTS OF
EASTERN NEBRASKA AND SOUTHWEST IOWA THIS EVENING AND OVERNIGHT.
ACTIVATION IS MOST LIKELY THROUGH MIDNIGHT ALONG AND NORTH OF A
LINE FROM ALBION TO FREMONT AND RED OAK IOWA.
A NEARLY STATIONARY FRONT CURVED FROM WESTERN NEBRASKA TO THE
NORTHEAST PART OF THE STATE...THEN INTO WESTERN IOWA EARLY MONDAY
EVENING. LOW LEVEL MOISTURE WAS POOLING ALONG AND NORTH OF THE
FRONT. THUNDERSTORMS SHOULD OCCUR ALONG THE FRONT AND THEN MOVE
EAST OR SOUTHEAST. THE COMBINATION OF SHEAR AND INSTABILITY
SUGGEST THAT THUNDERSTORMS COULD BECOME ORGANIZED WITH A THREAT
OF LARGE HAIL AND DAMAGING WINDS. THE MAIN THREAT IS EXPECTED TO
SHIFT MORE TOWARD HEAVY RAIN LATE TONIGHT.
MILLER
Special weather statement, Jul 2, 7:15 PM CST, 2 hours 55 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-031035-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
815 PM CDT MON JUL 2 2001
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PARTS OF NORTHEAST
AND EAST CENTRAL NEBRASKA UNTIL 100 AM CDT.
A NEARLY STATIONARY FRONT CURVED FROM WESTERN NEBRASKA TO THE
NORTHEAST PART OF THE STATE...THEN INTO WESTERN IOWA EARLY MONDAY
EVENING. LOW LEVEL MOISTURE WAS POOLING ALONG AND NORTH OF THE
FRONT. THUNDERSTORMS SHOULD OCCUR ALONG THE FRONT AND THEN MOVE
EAST OR SOUTHEAST. THE COMBINATION OF SHEAR AND INSTABILITY SUGGEST
THAT THUNDERSTORMS COULD PRODUCE HAIL AND DAMAGING WINDS. THE MAIN
THREAT IS EXPECTED TO SHIFT MORE TOWARD HEAVY RAIN LATE TONIGHT.
MILLER
Local storm report, Jul 2, 10:01 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1101 PM CDT MON JUL 02 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0958 PM 2 W ORCHARD NE .75 INCH HAIL
07/02/01 ANTELOPE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1009 PM 5 E NIOBRARA NE 1 INCH HAIL
07z/02/01 KNOX REPORTED BY PUBLIC.Hail, Knox
- When
- July 2, 10:10 PM CST
- Where
- Knox County, Wausa
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.500, -97.533
The hail caused quite a bit of crop damage near town and the rain washed it into 2 foot drifts where were still around the next afternoon.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New Mexico, July 2, 2001$3.5 million · 1 event
- Hail in Nebraska, July 2, 2001$320,000 · 4.25 in hail · 28 events
- Flooding and Hail in Georgia, July 2 to 4, 2001$143,000 · 0.75 in hail · 15 events
- Damaging Winds in New Mexico, July 2, 2001$70,000 · 56 kt wind · 5 events
- Flash Flood and Lightning Strike in North Carolina, July 2 to 3, 2001$50,000 · 2 events
- High Wind in Nevada, July 2, 2001$25,000 · 54 kt wind · 1 event
- Hail in Montana, July 2, 20011.75 in hail · 13 events
- Flood in North Carolina, July 2, 20011 injured · 1 event
- Hail in Montana, July 2, 20011.75 in hail · 4 events
- Hail in Montana, July 2, 20011.25 in hail · 3 events
- Waterspouts in Mississippi, July 2, 20012 events
- High Wind in California, July 2, 20012 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258346.